Format

Send to

Choose Destination
Mil Med. 2004 Aug;169(8):660-3.

Ethylene glycol toxicity.

Author information

1
Emergency Medicine, Mississippi Regional Poison Control Center, University of Mississippi Medical Center, Jackson, MS 39216, USA.

Abstract

Ethylene glycol is an inexpensive, readily available substance that may be associated with accidental or intentional toxicity. Toxicity from this substance may be encountered in the military and civilian populations. Because it is highly toxic and can result in death if not treated appropriately, it is imperative to recognize the signs and symptoms of intoxication. Two cases are presented and the diagnosis and treatment of ethylene glycol toxicity are discussed. Fomepizole, a new medication for ethylene glycol toxicity, has changed the management of this poisoning. It increases the elimination half-life of ethylene glycol, thus delaying the formation of toxic metabolites.

PMID:
15379080
DOI:
10.7205/milmed.169.8.660
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center